MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE
Model Number 928857
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Investigation conclusion: a complaint lot history check was performed on lot # 0118327 for incorrect placement (stopper is not lined up correctly).This is the 1st related complaint for incorrect placement (stopper is not lined up correctly) on lot # 0118327.A complaint lot history check was performed on lot # 0118327 for difficult/unable to operate (not drawing).This is the 1st related complaint for difficult/unable to operate (not drawing) on lot # 0118327.A review of the device history record was completed for batch# 0118327.All inspections and challenges were performed per the applicable operations qc specifications.There were four (4) notifications [(b)(4)] noted that did not pertain to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customers indicated failure as no samples or photos were returned.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that syringe 0.5ml 31ga 8mm experienced a case of stopper deformation, and being unable or difficult to aspirate.The following information was provided by the initial reporter: material no: 928857 batch no: 0118327.Consumer stated, stopper is not lined up correctly in barrel.Consumer had difficulty communicating what the issue was, stating she suffers from different health problems unrelated to issue she is reporting.Stated, she cannot draw insulin date of event: unknown.

Brand Name
SYRINGE 0.5ML 31GA 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11882317
Report Number1920898-2021-00596
Device Sequence Number3685735
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number928857
Device Catalogue Number928857
Device Lot Number0118327
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1